Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 21, 2016, 7:42 PM CDT for 9 counties in Illinois. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 7:42 PM CDT (00:42 UTC)
- Expired
- Jul 21, 2016, 8:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Lake County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 65 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:58 PM CDT | TSTM WND DMG | Elgin, IL | POWER LINES BLOWN DOWN. TIME ESTIMATED. |
| Jul 21, 7:58 PM CDT | TSTM WND DMG | Elgin, IL | TREE LIMBS 4 TO 6 INCH DIAMETER BLOWN DOWN. ESTIMATED WINDS 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 6:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4571 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 17.9
The text
As transmitted.
666
WUUS53 KLOT 220042
SVRLOT
ILC007-031-037-043-089-097-111-141-201-220145-
/O.NEW.KLOT.SV.W.0072.160722T0042Z-160722T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN DUPAGE COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
KANE COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHERN MCHENRY COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHWESTERN LAKE COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 845 PM CDT
* AT 740 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE VILLA TO NEAR WOODSTOCK TO LOVES PARK...MOVING
SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. TREES WERE REPORTED DOWN IN RICHMOND AND
WOODSTOCK IN MCHENRY COUNTY BETWEEN 7 PM AND 730 PM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKEWOOD...OAKWOOD HILLS AND PRAIRIE GROVE AROUND 745 PM CDT.
LAKE IN THE HILLS AROUND 750 PM CDT.
ALGONQUIN...WAUCONDA...HUNTLEY...HAMPSHIRE AND TROUT VALLEY AROUND
755 PM CDT.
CARPENTERSVILLE...GILBERTS AND TOWER LAKES AROUND 800 PM CDT.
ELGIN...LAKE ZURICH...LONG GROVE...SLEEPY HOLLOW...EAST DUNDEE...
HAWTHORN WOODS...WEST DUNDEE AND FOREST LAKE AROUND 805 PM CDT.
BUFFALO GROVE AND KILDEER AROUND 810 PM CDT.
PALATINE...WHEELING...INVERNESS AND KIRKLAND AROUND 815 PM CDT.
HOFFMAN ESTATES...ROLLING MEADOWS...PROSPECT HEIGHTS AND WAYNE
AROUND 820 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SOUTH
ELGIN...DAVIS JUNCTION...DEER PARK...BURLINGTON...NEW MILLFORD...SOUTH
BARRINGTON...FOX RIVER VALLEY...CRYSTAL LAKE...FOX RIVER GROVE AND
BARRINGTON HILLS.
THIS INCLUDES... NORTHERN ILLINOIS UNIVERSITY...SCHAUMBURG BOOMERS
BASEBALL...BOONE COUNTY FAIRGROUNDS...ELGIN COMMUNITY COLLEGE...HARPER
COLLEGE...LOWDEN STATE PARK...OGLE COUNTY FAIRGROUNDS...ROCK VALLEY
COLLEGE...AND ROCKFORD AVIATORS BASEBALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4206 8789 4188 8831 4199 8941 4235 8915
4225 8839 4228 8809
TIME...MOT...LOC 0040Z 345DEG 28KT 4242 8808 4228 8841 4233 8903
HAIL...<.75IN
WIND...60MPH
$$
RATZER3 follow-up statements
114
WWUS53 KLOT 220111
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
811 PM CDT THU JUL 21 2016
ILC007-031-037-043-089-097-111-141-201-220145-
/O.CON.KLOT.SV.W.0072.000000T0000Z-160722T0145Z/
OGLE IL-DUPAGE IL-WINNEBAGO IL-DE KALB IL-KANE IL-BOONE IL-COOK IL-
MCHENRY IL-LAKE IL-
811 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN OGLE...NORTHWESTERN DUPAGE...SOUTHEASTERN
WINNEBAGO...NORTHERN DE KALB...KANE...SOUTHERN BOONE...NORTHWESTERN
COOK...SOUTHERN MCHENRY AND SOUTHWESTERN LAKE COUNTIES...
AT 809 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONG GROVE TO NEAR SLEEPY HOLLOW TO NEAR KIRKLAND...
MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ELGIN...PALATINE...HOFFMAN ESTATES...BUFFALO GROVE...WHEELING...SLEEPY
HOLLOW...EAST DUNDEE...INVERNESS AND WEST DUNDEE AROUND 815 PM CDT.
ROLLING MEADOWS...PROSPECT HEIGHTS AND WAYNE AROUND 820 PM CDT.
ARLINGTON HEIGHTS...SCHAUMBURG...DES PLAINES...MOUNT PROSPECT...ST.
CHARLES AND BARTLETT AROUND 825 PM CDT.
WEST CHICAGO AND DUPAGE AIRPORT AROUND 830 PM CDT.
ROSELLE...GENEVA...DE KALB...ELK GROVE VILLAGE AND MALTA AROUND 835
PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SOUTH
ELGIN...DAVIS JUNCTION...DEER PARK...BURLINGTON...NEW MILLFORD...SOUTH
BARRINGTON...FOX RIVER VALLEY...CRYSTAL LAKE...FOX RIVER GROVE AND
BARRINGTON HILLS.
THIS INCLUDES... NORTHERN ILLINOIS UNIVERSITY...SCHAUMBURG BOOMERS
BASEBALL...BOONE COUNTY FAIRGROUNDS...ELGIN COMMUNITY COLLEGE...HARPER
COLLEGE...LOWDEN STATE PARK...OGLE COUNTY FAIRGROUNDS...ROCK VALLEY
COLLEGE...AND ROCKFORD AVIATORS BASEBALL.
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 101 AND 123.
I-90 BETWEEN MILE MARKERS 22 AND 66.
I-290 BETWEEN MILE MARKERS 1 AND 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4206 8789 4188 8831 4199 8941 4235 8915
4225 8839 4228 8809
TIME...MOT...LOC 0109Z 345DEG 28KT 4221 8800 4207 8833 4212 8895
HAIL...<.75IN
WIND...60MPH
$$
RATZER567
WWUS53 KLOT 220132
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 PM CDT THU JUL 21 2016
ILC007-111-141-201-220141-
/O.CAN.KLOT.SV.W.0072.000000T0000Z-160722T0145Z/
OGLE IL-WINNEBAGO IL-BOONE IL-MCHENRY IL-
832 PM CDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OGLE...
SOUTHEASTERN WINNEBAGO...SOUTHERN BOONE AND SOUTHERN MCHENRY COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE WARNING
HAS BEEN CANCELLED. GUSTY WINDS AND HEAVY RAINFALL CAN STILL BE EXPECTED
WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN ILLINOIS.
LAT...LON 4220 8803 4206 8789 4188 8831 4195 8894
4215 8894 4212 8841 4216 8824 4215 8820
4216 8820
TIME...MOT...LOC 0131Z 346DEG 27KT 4206 8795 4192 8828 4197 8890
$$
ILC031-037-043-089-097-220145-
/O.CON.KLOT.SV.W.0072.000000T0000Z-160722T0145Z/
DUPAGE IL-DE KALB IL-KANE IL-COOK IL-LAKE IL-
832 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN DUPAGE...NORTHERN DE KALB...NORTHERN KANE...
NORTHWESTERN COOK AND SOUTHWESTERN LAKE COUNTIES...
AT 831 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT PROSPECT TO ST. CHARLES TO NEAR MALTA...MOVING
SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
DES PLAINES...ST. CHARLES...WEST CHICAGO...ROSELLE...GENEVA...DUPAGE
AIRPORT AND WAYNE AROUND 835 PM CDT.
ELK GROVE VILLAGE AROUND 840 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SOUTH
BARRINGTON...SOUTH ELGIN...PINGREE GROVE...DEER PARK...BARRINGTON HILLS
AND BURLINGTON.
THIS INCLUDES... NORTHERN ILLINOIS UNIVERSITY...SCHAUMBURG BOOMERS
BASEBALL...ELGIN COMMUNITY COLLEGE...AND HARPER COLLEGE.
INCLUDING THE FOLLOWING INTERSTATES...
I-90 BETWEEN MILE MARKERS 22 AND 32.
I-290 BETWEEN MILE MARKERS 1 AND 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4220 8803 4206 8789 4188 8831 4195 8894
4215 8894 4212 8841 4216 8824 4215 8820
4216 8820
TIME...MOT...LOC 0131Z 346DEG 27KT 4206 8795 4192 8828 4197 8890
HAIL...<.75IN
WIND...60MPH
$$
RATZER359
WWUS53 KLOT 220146
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 PM CDT THU JUL 21 2016
ILC031-037-043-089-097-220154-
/O.EXP.KLOT.SV.W.0072.000000T0000Z-160722T0145Z/
DUPAGE IL-DE KALB IL-KANE IL-COOK IL-LAKE IL-
846 PM CDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUPAGE...NORTHERN
DE KALB...NORTHERN KANE...NORTHWESTERN COOK AND SOUTHWESTERN LAKE
COUNTIES WILL EXPIRE AT 845 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN ILLINOIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHICAGO.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHEAST DUPAGE AND A SMALL PORTION OF WESTERN AND NORTHWEST COOK
COUNTY...INCLUDING SCHAUMBURG...ITASCA...ELMHURST AND NORTHLAKE.
LAT...LON 4220 8803 4206 8789 4188 8831 4195 8894
4215 8894 4212 8841 4216 8824 4215 8820
4216 8820
TIME...MOT...LOC 0144Z 345DEG 28KT 4206 8795 4192 8828 4197 8890
$$
RATZERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:49 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 21, 6:49 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
649 PM CDT THU JUL 21 2016
.UPDATE...
625 PM CDT
Forecast updated to reflect thunderstorms moving south-southeast
into northern Illinois. A Severe Thunderstorm Watch has been
issued for the entire forecast area until midnight CDT.
Next MCS in the "Ring of Fire" pattern is evolving south-southeast
in southern Wisconsin. Satellite has shown continued cooling
cloud tops with as cool as -76C recently. Radar trends show
fingers of severe winds, including a gradually more defined rear
inflow jet approaching kmkx with 80 kt at 2000 ft. On the western
edge this area has not been as progressive, probably due to
capping present on the 00Z DVN sounding. However other slow-moving
cells have been developing and likely will continue to as a 25 kt
southwesterly low-level jet continues to feed into that area.
Overall expect this MCS to progress southward into high MUCAPE air
(2500-4000 J/kg) with at least a scattered severe wind threat as
well as some flash flooding threat in the CWA. The wind threat
will be maximized in any bowing segments and there is some
uncertainty on whether one bow will prevail or if occasional
small-scale bows will be more favored. Such segments may be more
favored to bow due south by the time this area of storms gets into
northern Illinois, as the instability axis is sloped more north-
south due heavily to earlier afternoon storms and associated
outflow. The QLCS threat looks pretty limited but will have to
watch storm propagation relative to the shear vectors and any
ingesting cell interactions. Heavy rainfall rates will be a
definite and most problematic in the western side of this bow
where propagation vectors are weakest. Already saw a quick two to
four inches with a storm earlier in Jasper County, Indiana within
this air mass.
The timing of the storms into downtown Chicago seems most favored
within the 815 pm to 1000 pm window.
MTF
&&
.SHORT TERM...
340 PM CDT
Through Tonight...
Will continue the heat headlines as is for the area with an
Excessive Heat Warning for northern Illinois and a Heat Advisory
for northwest Indiana.
Immediate subsidence in the wake of the now re-strengthened MCS
across northern Indiana should keep much of the CWA dry through
sunset outside of Jasper and Benton Counties Indiana which will
have a localized strong/severe threat for a couple more hours.
Residual outflow boundary is draped northwestward from the west
Chicago metro through Janesville, Wisconsin and northwest from
there to scattered convection in west central Wisconsin. There
has been some agitation of cumulus along this boundary but with
the warm thermal nose near 850mb atop northwest/north central IL
and southwest Wisconsin, the expectation is for this area to
remain slightly capped. As for the storms in western Wisconsin, a
short wave helped to instigate these and that looks to move more
east of south into eastern Wisconsin. However, steering vectors
for anything organized would bend propagation more southerly. The
next couple hours should tell if storms will become more organized
there and pose a larger potential to work their way into northern
Illinois this evening, or if in fact just continue to fester in a
scattered state along the surface boundary. Again being at the
edge of a strong heat ridge with high CAPE/PWAT air is a
precarious place to be and one of lower confidence for
thunderstorm specifics. There would be a gusty wind and heavy
rainfall threat with any storms tonight.
While outflow has cooled northeast Illinois, already quick
recovery of the low-level air mass is occurring with almost 90
degrees already observed again in Lake County, Illinois as of 330
pm. Dew points CWA-wide outside of the rain-impacted area are in
the upper 70s with a few lower 80s, and even in the rain-cooled
area remain primarily in the 70s. So certainly a very muggy and
warm evening is in store. It is somewhat uncertain how much
downtown Chicago will recover late this afternoon with still winds
off the lake, but temperatures may actually warm this evening.
Below will note some of the uncertainty regarding tomorrow (which
will be similar to today), but feel the best message is to
continue the heat headlines as is.
MTF
&&
.LONG TERM...
415 PM CDT
Friday through Thursday...For Friday and through the weekend,
forecast concerns will remain the potential for excessive heat, at
least for portions of the CWA, and chances for thunderstorms. For
Friday, confidence is relatively high that much of the CWA will once
again see heat index values reach warning criteria of heat index
greater than or equal to 110 F. There is some lingering concern
about early day convection which could, once again, significantly
impact temperatures, particularly over nern IL. Have opted to
maintain the going excessive heat warning for IL and the heat
advisory for nwrn IN, though there is some concern that either far
nern IL might not reach warning criteria or nwrn IN may rise above
advisory criteria,105-109 F and reach warning criteria. Another fly-
in-the-ointment is that even with early day convection lowering
temperatures, there is the potential that temperatures could quickly
rebound high enough to reach Excessive Heat Watch or Warning
criteria since convection would likely have little impact on
prevailing dewpoints and temperatures could quickly rise is sky
cover clears out quickly. A weak cold front is expected to push
down the length of Lake Michigan by Friday evening and then stall
out somewhere over nrn IL/IN. This would bring some cooler, drier
air into the nrn portions of the CWA, particularly locations
experiencing onshore flow from Lake Michigan. This should limit
temperatures and dewpoints over the nrn locations, though the
greater impact should be on dewpoints. So, with upper ridging still
impacting the upper midwest, max temps for the weekend should still
be arnd 90 F, the upper 70s dewpoints should be limited to the
southern portions of the CWA while dewpoints over the northern
location should be a bit lower, perhaps only the lower 70s. So,
heat index values may only exceed 100 F for locations south of the I-
80 corridor. Convective potential will also largely focus on the
location of the weak frontal boundary. The latest guidance suggests
that the boundary should hang up over the Upper Mississippi Valley
through central IL. With pwats expected to remain well in excess of
2 inches through this period, locally heavy rainfall will be
possible and focused the highest PoPs and QPF generally along a
corridor from Rockford to Watseka. The best model continuity is in
a relatively short period of Friday afternoon through Friday night,
so have highlighted this period with the highest QPF and likely
PoPs, with greater uncertainty before and after this period.
By early next week, the general model consensus is that a weak cold
front should push across the region as a series of northern stream
shortwaves suppress the upper ridge to the south, and the main
vorticity track shifts across the Upper Mississippi Valley and Great
Lakes regions. The general trend for early next week should be for
lower temperatures, closer to seasonal normal levels, highs in the
middle 80s with periodic slight chance PoPs.
&&
.AVIATION...
For the 00Z TAFs...
649 pm...Line of thunderstorms across southern WI will continue
moving south/southeast across the terminals this evening. Outflow
ahead of the storms will shift winds northerly with gusts in the
25-35kt range possible. Included a few hour period of prevailing
thunder as storms may backbuild behind the initial line but
overall low confidence regarding duration of thunder and updates
will likely be needed. Winds should remain northerly or northeast
for a few hours before becoming variable and then shifting back
southerly by late evening/overnight. Ifr/lifr cigs/vis will be
possible with the strongest storms.
Overnight into Friday morning may end up being fairly dry with
additional thunderstorm development Friday afternoon into Friday
evening as a weak frontal boundary sags down the lake and into
northern IL. While southwesterly winds are expected Friday...its
possible that winds will turn easterly at ord/mdw/gyy by late
afternoon or early evening...possibly sooner if/when thunderstorms
develop. cms
&&
.MARINE...
415 PM CDT
Brisk south to southwest winds will persist across Lake Michigan
tonight as strong sfc high pressure slowly moves off the Mid
Atlantic coast and a sfc trough and weak cold front slowly move
east across the northern plains. Late tonight into Friday, the
weak cold front will gradually move down the lake with showers
and thunderstorms expected along the front. High pressure will
briefly build across the region Friday night into early Saturday,
then low pressure will move across the Canadian Prairies with a
warm front lifting back north keeping chances of thunderstorms
over the lake through Sunday or Sunday night. The low will
continue to Hudson Bay late Sunday with another trailing cold
front pushing down the lake Sunday Night. High pressure will then
build across the Great Lakes Monday and Tuesday.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning...ILZ003-ILZ004-ILZ005-ILZ006-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ020-ILZ022 UNTIL 7 PM Friday.
Excessive Heat Warning...ILZ008-ILZ010-ILZ019-ILZ021-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 7 PM Saturday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
Friday.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 21, 4:46 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT THU JUL 21 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
446 PM CDT THU JUL 21 2016 /546 PM EDT THU JUL 21 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
LIMITED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED HAIL RISK...UP TO NICKEL SIZE.
LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
SIGNIFICANT EXCESSIVE HEAT RISK.
DISCUSSION:
SCATTERED THUNDERSTORMS OVER CENTRAL WISCONSIN LATE THIS
AFTERNOON ARE EXPECTED TO MOVE SOUTHEAST INTO NORTHERN ILLINOIS
THIS EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE ISOLATED
DAMAGING WIND GUSTS. ADDITIONAL ISOLATED THUNDERSTORMS ARE
POSSIBLE OVERNIGHT TOWARD SUNRISE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...
LIMITED SEVERE THUNDERSTORM RISK.
SIGNIFICANT EXCESSIVE HEAT RISK.
SATURDAY...
LIMITED FLOODING RISK.
LIMITED SEVERE THUNDERSTORM RISK.
SIGNIFICANT EXCESSIVE HEAT RISK.
SUNDAY...
LIMITED THUNDERSTORM RISK.
ELEVATED EXCESSIVE HEAT RISK.
WEDNESDAY...
LIMITED THUNDERSTORM RISK.
DISCUSSION:
DANGEROUS HEAT WILL CONTINUE FRIDAY WITH SOME MODERATION TO
TEMPERATURES POSSIBLE SATURDAY, ESPECIALLY NORTH OF A VALPARAISO
TO FORRESTON LINE. MAXIMUM HEAT INDEX VALUES COULD PEAK NEAR 110
DEGREES ON FRIDAY...AND 100 TO 110 ON SATURDAY.
AREAS NORTH AND CLOSE TO THE LAKE COULD HAVE SOME RELIEF ON
FRIDAY DUE TO POTENTIAL THUNDERSTORMS TONIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS EVENING.
GENERAL STORM MOTION OF THE DAY:
SOUTHEAST 2O TO 30 MPH.
&&
LMZ740>745-222200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
446 PM CDT THU JUL 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS MAY PRODUCE
DAMAGING WIND GUSTS ABOVE 34 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY THROUGH
SUNDAY AND AGAIN WEDNESDAY AND THURSDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
446 PM CDT THU JUL 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS MAY PRODUCE
DAMAGING WIND GUSTS ABOVE 34 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT ACROSS SOUTHERN LAKE MICHIGAN AND ACROSS THE ENTIRE LAKE
SATURDAY NIGHT AND SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jul 21, 3:06 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HEAVY RAIN HOMEWOOD 41.56N 87.66W
07/21/2016 M0.89 INCH COOK IL COCORAHS
RAIN FELL IN 18 MINUTES.
0100 PM HAIL 1 SSW HAMMOND 41.61N 87.50W
07/21/2016 M0.25 INCH LAKE IN COCORAHS
0100 PM HEAVY RAIN 1 SSW HAMMOND 41.61N 87.50W
07/21/2016 M0.97 INCH LAKE IN COCORAHS
RAIN FELL IN 20 MINUTES
0138 PM TSTM WND DMG CHESTERTON 41.60N 87.06W
07/21/2016 PORTER IN EMERGENCY MNGR
NUMEROUS BRANCHES DOWN OFF TREES.
0138 PM TSTM WND DMG SOUTH HAVEN 41.54N 87.13W
07/21/2016 PORTER IN EMERGENCY MNGR
SEVERAL MEDIUM SIZE TREE BRANCHES AND POWER LINES DOWN.
TIME ESTIMATED OFF RADAR.
&&
ACSLocal storm report, Jul 21, 5:04 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG HAMMOND 41.62N 87.49W
07/21/2016 LAKE IN PUBLIC
TWO LARGE TREES DOWNED IN RESIDENTIAL NEIGHBORHOOD NEAR
165TH STREET AND CLINE AVENUE. TIME ESTIMATED PER RADAR.
&&
MTFThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:48 PM CDT | Special Marine Warning | LOT | 117 min | |
| Jul 21, 8:19 PM CDT | Flash Flood Warning | LOT | Boone, Winnebago | 4 hr |
| Jul 21, 8:37 PM CDT | Special Weather Statement | LOT | Cook, DeKalb, DuPage, Kane, Ogle | 53 min |
| Jul 21, 8:40 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 21, 8:43 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 14 min |
| Jul 21, 9:08 PM CDT | Special Weather Statement | LOT | Cook, Grundy, Kendall, LaSalle, Lee, Will | 67 min |
| Jul 21, 9:17 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane | 3 hr |
| Jul 21, 9:39 PM CDT | Areal Flood Advisory | LOT | Kane, Kendall, Will | 2 hr |
| Jul 21, 9:57 PM CDT | Special Weather Statement | LOT | Grundy, Kankakee, LaSalle, Livingston, Will | 63 min |
| Jul 21, 10:53 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Kankakee, Livingston | 67 min |
| Jul 21, 11:27 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 21, 11:46 PM CDT | Special Weather Statement | LOT | Ford | 74 min |
| Jul 21, 11:54 PM CDT | Special Marine Warning | LOT | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.